Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 64, NWS Tulsa, OK

June 6, 2019Tulsa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jun 6, 2019, 10:39 PM CDT for Tulsa County, Oklahoma. It took effect at Jun 7, 2019, 4:00 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2019, 10:39 PM CDT (03:39 UTC)
In effect from
Jun 7, 2019, 4:00 AM CDT
Expired
Jun 8, 2019, 4:25 AM CDT
In force
24 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bird Creek near Owasso (OWSO2). The gauge peaked at 16.66 ft at Jun 7, 2019, 3:00 AM CDT.

actionminormoderate510152006/0706/0806/09
Action stage
17 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07178000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

170 
WGUS44 KTSA 070339
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
1039 PM CDT Thu Jun 6 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Bird Creek near Owasso-Mingo affecting Tulsa County. 
  
OKC143-071139-
/O.NEW.KTSA.FL.W.0064.190607T0900Z-190608T0925Z/
/OWSO2.1.ER.190607T0900Z.190607T1800Z.190608T0325Z.NO/
1039 PM CDT Thu Jun 6 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Bird Creek near Owasso-Mingo
* from late tonight to late Friday night, or until the warning is 
  cancelled.
* At 10:00 PM Thursday, the stage was 16.29 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The Bird Creek near Owasso-Mingo is expected to rise 
  above flood stage early Friday morning and continue to rise to near
  18.7 feet by early Friday afternoon. The river is expected to fall 
  below flood stage late Friday evening.
* Impact...At 19.0 feet, minor flooding occurs near Mohawk Park. 56th 
  Street North may be impassable near Mingo Road.
 
&&
 
LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594

$$
2 follow-up statements
818 
WGUS84 KTSA 070728
FLSTSA
Flood Statement
National Weather Service Tulsa OK
228 AM CDT Fri Jun 7 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Bird Creek near Owasso-Mingo affecting Tulsa County. 
  
OKC143-071528-
/O.EXT.KTSA.FL.W.0064.190607T1105Z-190607T1900Z/
/OWSO2.1.ER.190607T1105Z.190607T1200Z.190607T1300Z.NO/
228 AM CDT Fri Jun 7 2019

The Flood Warning continues for
  The Bird Creek near Owasso-Mingo.
* from this morning to this afternoon, or until the warning is 
  cancelled.
* At  1:00 AM Friday, the stage was 16.88 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The Bird Creek near Owasso-Mingo is expected to rise 
  above flood stage this morning and continue to rise to near 18.2 
  feet by this morning. The river is expected to fall below flood 
  stage later this morning.
* Impact...At 18.0 feet, minor flooding occurs at Mohawk Park and 
  along 56th Street North near Mingo Road.
 
&&
 
LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594

$$

Lacy
138 
WGUS84 KTSA 071343
FLSTSA
Flood Statement
National Weather Service Tulsa OK
843 AM CDT Fri Jun 7 2019


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Bird Creek near Owasso-Mingo affecting Tulsa County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Bird Creek near Sperry affecting Osage and Tulsa Counties. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC113-143-072142-
/O.EXT.KTSA.FL.W.0068.190607T2000Z-190608T1934Z/
/SPEO2.1.ER.190607T2000Z.190608T0600Z.190608T1334Z.NO/
843 AM CDT Fri Jun 7 2019

...Flood Warning extended until Saturday afternoon...

The Flood Warning continues for
  The Bird Creek near Sperry.
* from this afternoon to Saturday afternoon, or until the warning is 
  cancelled.
* At  8:00 AM Friday, the stage was 18.72 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Bird Creek near Sperry is expected to rise above 
  flood stage late this afternoon and continue to rise to near 23.5 
  feet by late tonight. The river is expected to fall below flood stage
  Saturday morning.
* Impact...At 24.0 feet, moderate flooding occurs in rural areas from 
  Skiatook to Turley.
 
&&
 
LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605

$$

OKC143-071413-
/O.CAN.KTSA.FL.W.0064.000000T0000Z-190607T1900Z/
/OWSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
843 AM CDT Fri Jun 7 2019

The Flood Warning is cancelled for
  The Bird Creek near Owasso-Mingo.
* At  8:00 AM Friday, the stage was 16.78 feet.
* Flood stage is 18.0 feet.
* Forecast...The Bird Creek near Owasso-Mingo crested below flood 
  stage early this morning at 17.0 feet. The river will remain below 
  flood stage.
* Impact...At 17.0 feet, faster flows are expected along the river but
  no flooding occurs. 
 
&&
 
LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594

$$

OKC079-072116-
/O.EXT.KTSA.FL.W.0063.000000T0000Z-190607T2116Z/
/PANO2.1.ER.190607T0045Z.190607T0715Z.190607T1516Z.NO/
843 AM CDT Fri Jun 7 2019

The Flood Warning continues for
  The Poteau River near Panama.
* until this afternoon,.
* At  8:30 AM Friday, the stage was 29.13 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by late this morning.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 6, 9:54 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 6, 9:54 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
954 PM CDT Thu Jun 6 2019

...UPDATE...

.DISCUSSION...
The highest observed rain this evening occurred at Strickler,
Arkansas, in Washington County, where 6.41 inches has fallen in
just over 6 hours. The north Tulsa mesonet site also recorded 4.72
inches of rain so far today, much of which fell within a 3 hour
period. These heavy rain rates (of 2-4"/hr) resulted in widespread
flash flooding across some areas. At least a couple roads were
washed out in western Arkansas, and numerous roads are closed due
to high water. There was quite a bit of flash flooding around the
Tulsa metro area as well.

We have issued areal flood warnings to replace several of the
flash flood warnings, as water won't recede much until after the
rain totally stops.

Upper low is located across east central Oklahoma this evening,
and will continue to move slowly east through the night. Have
elected to cancel the Flash Flood watch for portions of southeast
Oklahoma, as the main precipitation should occur within the
deformation band north of the upper low track. Lightning has
really dropped off as well, suggesting the rainfall rates are
lessening. Areas across southeast Oklahoma should mainly be in
the dry slot. Updated forecast products have been sent.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  83  65  86 / 100  50  10   0
FSM   66  83  67  86 /  80  70  20  10
MLC   64  81  65  85 /  20  40  10   0
BVO   65  83  64  85 / 100  50  10   0
FYV   64  79  63  82 / 100  70  20  20
BYV   64  78  64  82 /  90  70  30  20
MKO   65  81  65  85 /  50  60  10  10
MIO   65  82  64  84 / 100  60  20  10
F10   64  81  65  86 /  20  40  10   0
HHW   66  82  67  86 /  20  40  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT Friday for OKZ054>072-074-076.

AR...Flash Flood Watch until 7 AM CDT Friday for ARZ001-002-010-011-
     019-020-029.

&&

SHORT TERM...06

CORFIDI
Hazardous weather outlook, Jun 6, 9:42 PM CDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
942 PM CDT Thu Jun 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
942 PM CDT Thu Jun 6 2019

...Light to moderate rain to continue overnight for northeast
Oklahoma and western Arkansas...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Northeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Northeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Light to moderate rain continues in a band from Osage County
through Tulsa to portions of west central Arkansas. The heaviest
rain is located across Madison and Franklin counties in Arkansas,
where 1 inch per hour rates are occurring. Elsewhere, rain rates
have dropped off, although areal flooding continues for a number
of areas from previous heavy rainfall. The rain will continue
through the early morning hours, mainly north of the upper low
track. This will be focused from Tulsa to Bentonville. A flash
flood watch remains in effect through Friday morning for most of
the area.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY through MONDAY...No Hazards.
TUESDAY and WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms will continue to gradually decrease in
coverage through Saturday, with some threat of locally heavy
rainfall continuing. Dry and cooler weather will prevail for the
early part of next week.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Local storm report, Jun 6, 6:34 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     FLASH FLOOD      3 N ALMA                35.52N 94.22W
06/06/2019                   CRAWFORD           AR   BROADCAST MEDIA

            FLASH FLOODING OBSERVED ON TWIN LAKES ROAD IN ALMA.
            PICTURE RECEIVED VIA SOCIAL MEDIA.

&&

SJC
Local storm report, Jun 6, 7:13 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FLASH FLOOD      VAN BUREN               35.44N 94.35W
06/06/2019                   CRAWFORD           AR   BROADCAST MEDIA

            LOWES PARKING LOT IN VAN BUREN EAST OF HIGHWAY 59 AND
            NORTH OF I40 IS FLOODED WITH 1 TO 2 FEET OF STANDING
            WATER. PICTURE RECEIVED VIA SOCIAL MEDIA.

&&

SJC
Local storm report, Jun 6, 7:35 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     FLASH FLOOD      VAN BUREN               35.44N 94.35W
06/06/2019                   CRAWFORD           AR   BROADCAST MEDIA

            PUBLIC REPORTED FLOODING ON INDUSTRIAL PARK RD AND OAK
            GROVE RD IN VAN BUREN. PICTURE RECEIVED VIA SOCIAL MEDIA.

0702 PM     FLASH FLOOD      CHESTER                 35.68N 94.18W
06/06/2019                   CRAWFORD           AR   BROADCAST MEDIA

            HAY BALES FLOWING IN FLOOD WATERS OF OVERFLOWING CREEK IN
            CHESTER.

0655 PM     FLASH FLOOD      FAYETTEVILLE            36.06N 94.16W
06/06/2019                   WASHINGTON         AR   BROADCAST MEDIA

            FLASH FLOODING ALONG HIGHWAY 62 IN FAYETTEVILLE WITH
            SEVERAL INCHES OF WATER COVERING THE ROAD.

&&

SJC
Local storm report, Jun 6, 7:45 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FLASH FLOOD      RUDY                    35.53N 94.27W
06/06/2019                   CRAWFORD           AR   BROADCAST MEDIA

            ROAD WASHED OUT BY OLD 81/88 DRAINING INTO FROG BAYOU
            NEAR RUDY. PICTURE RECEIVED VIA SOCIA MEDIA.

&&

SJC
Local storm report, Jun 6, 7:49 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLASH FLOOD      STRICKLER               36.41N 95.13W
06/06/2019                   MAYES              OK   BROADCAST MEDIA

            SOUTH COVE CREEK OVERFLOWING. PICTURE RECEIVED VIA SOCIAL
            MEDIA.

&&

SJC
Local storm report, Jun 6, 7:58 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT THU JUN 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      MOFFETT                 35.39N 94.45W
06/06/2019                   SEQUOYAH           OK   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN THE
            MOFFETT AREA. OLD 64 HIGHWAY IS CLOSED DUE TO FLOODING AS
            WELL AS THE MAIN ENTRANCE INTO MOFFETT OFF HIGHWAY 64.

&&

SJC

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:37 PM CDTAreal Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah6 hr
Jun 6, 8:52 PM CDTAreal Flood WarningTSARogers, Wagoner6 hr
Jun 6, 9:13 PM CDTRiver Flood AdvisoryTSATulsa89 min
Jun 6, 10:48 PM CDTAreal Flood WarningTSACraig, Mayes, Rogers6 hr
Jun 6, 10:51 PM CDTAreal Flood WarningTSAAdair, LeFlore, Sequoyah6 hr
Jun 7, 2:27 AM CDTRiver Flood WarningTSAAdair, Delaware28 hr
Jun 7, 2:27 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware37 hr
Jun 7, 2:27 AM CDTRiver Flood WarningTSACherokee46 hr
Jun 7, 6:15 AM CDTRiver Flood WarningTSAOsage, Tulsa31 hr
Jun 7, 12:54 PM CDTRiver Flood AdvisoryTSACherokee, Delaware7 hr
Jun 7, 6:31 PM CDTSpecial Weather StatementTSAOkmulgee29 min
Jun 7, 6:56 PM CDTSpecial Weather StatementTSAOkmulgee34 min

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.